Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 5, 2005, 1:47 PM CDT for Coles County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 5, 2005, 2:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Coles County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 051847
SVRILX
ILC029-051930-
/O.NEW.KILX.SV.W.0079.050605T1847Z-050605T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
147 PM CDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 230 PM CDT
* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHARLESTON...AND WAS MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON
RARDIN
ASHMORE
OAKLAND
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3951 8843 3941 8825 3951 8798 3967 8799
3964 8823
$$
HARDIMAN2 follow-up statements
000
WWUS53 KILX 051905
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT SUN JUN 5 2005
ILC029-051930-
/O.CON.KILX.SV.W.0079.000000T0000Z-050605T1930Z/
COLES-
205 PM CDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CDT FOR COLES
COUNTY...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR RARDIN...OR ABOUT 9 MILES NORTH OF
CHARLESTON...MOVING NORTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RARDIN.
ASHMORE.
OAKLAND.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3951 8843 3941 8825 3951 8798 3967 8799
3964 8827
$$
HARDIMAN000
WWUS53 KILX 051929
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
229 PM CDT SUN JUN 5 2005
ILC029-051939-
/O.EXP.KILX.SV.W.0079.000000T0000Z-050605T1930Z/
COLES-
229 PM CDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR COLES COUNTY EXPIRES AT 230 PM
CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3951 8843 3941 8825 3951 8798 3967 8799
3964 8827
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:37 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 5, 10:37 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1037 AM CDT SUN JUN 5 2005 .DISCUSSION... MORNING UPPER AIR ANALYSES INDICATED S/W TROF MOVING INTO WESTERN IA/MO AREA... WITH RATHER SIGNIFICANT MID-LEVEL PUNCH OF DRY AIR JUST BEHIND IT... WHICH SHOWS UP NICELY ON WV SAT LOOP THIS A.M. SFC MESOANALYSIS INDICATES WEAK COLD FRONT... ALMOST CO-LOCATED WITH MID-LEVEL DRY AIR... MOVING INTO NORTHWESTERN MISSOURI... ALSO RATHER WELL DEPICTED BY VIS SATELLITE. SFC OBS/SLP FIELDS ALSO INDICATE A PRE-FRONTAL TROF AND SFC CONFLUENCE ZONE ROUGHLY ALONG THE MISSISSIPPI RIVER THROUGH IA AND MO... WITH KLSX 88D INDICATING TWO DISTINCT THIN LINES.... ONE WEST OF MISSOURI (POSSIBLY PREFRONTAL TROF AXIS?) AND ANOTHER JUST CROSSING THE RIVER EAST OF DESOTO... POSSIBLY A LEFT OVER OUTFLOW BOUNDARY FROM OVERNIGHT/EARLY MORNING CONVECTION IN MO. A FEW SHOWERS ARE TRYING TO SPARK UP... PERHAPS ALONG THE INTERSECTION OF THESE TWO FEATURES... JUST SOUTH OF BEARDSTOWN. PERHAPS THE SLIGHTEST HINT OF AN MCV INVOF STL AS WELL... WILL BEAR WATCHING FOR LATER TODAY. MAIN FORECAST PROBLEM OF THE DAY IS OF COURSE RISK OF SVR DEEP CONVECTION... BUT AS IS ALWAYS THE CASE... THERE ARE SOME LIMITING FACTORS IN PLACE TODAY. REGIONAL SFC ANALYSIS INDICATES THAT THE MAIN LOW LEVEL THERMAL/MOIST AXIS HAS SHIFTED EAST OF THE AREA INTO INDIANA AND MICHIGAN AS SFC HIGH OFF THE SOUTHEASTERN US HAS SHIFTED EASTWARD. MAY SEE AN INITIAL ROUND OF SHOWERS/T-STORMS EARLY ON AS PREFRONTAL TROF MOVES THROUGH... CONCERN FOR LATER IN THE AFTERNOON IS THAT MID LEVEL DRY AIR MAY OUTRUN SFC FRONT... WHICH IS RATHER WEAK TO BEGIN WITH... AND RESULT IN LESS CHANCE OF CONVECTION ALONG IT LATER TODAY... ESPECIALLY EAST. FIGURE THE BEST THREAT WILL BE EAST OF I-55... PERHAPS QUITE A BIT EAST... WITH PREFRONTAL TROF ACTING AS THE PRIMARY LOW LEVEL FOCUS. SHEAR PARAMS INDICATE 30-35 KT BULK 0-6KM SHEAR... MOSTLY UNIDIRECTIONAL... BUT WITH 15-20 KTS OF LOW LEVEL (0-1KM) SHEAR AS WELL. PRIMARY THREAT WOULD LIKELY BE DAMAGING WINDS FROM MOMENTUM XFER... ESPECIALLY CONSIDERING ENVIRONMENTAL FLOW IS RATHER STRONG TO BEGIN WITH (EXPECTING GUSTS 25-30 MPH JUST WITH MIXING TODAY). LESS OF A RISK OF LARGE HAIL CONSIDERING HAIL GROWTH ZONE LAPSE RATES ARENT PARTICULARLY HIGH. WILL UPDATE THE ZFP TO BUMP TEMPS UP A BIT AS MANY LOCATIONS ARE ALREADY IN THE LOWER 80S... WILL DROP POPS TO 30S IN THE EAST FOR THIS AFTERNOON AS BETTER CHANCES FOR PRECIP WILL HAVE SHIFTED EAST BY THEN... HOWEVER... WILL KEEP 40S EAST FOR THE MORNING/EARLY AFTERNOON HOURS. SPECIAL RELEASE SOUNDINGS... AN 18Z RAOB WILL BE RELEASED HERE AT ILX. LATEST TRENDS AT PRESS TIME SHOWING CONVECTIVE SHOWERS NOW INCREASING IN EASTERN CWA... WILL BE MONITORING CLOSELY. && .PREV DISCUSSION... VERY FEW SPORADIC RETURNS LEFT IN CWA ON RADAR. HOWEVER...OUTFLOW BOUNDARY ALREADY EAST OF I-55 FROM THE SHOWERS AND THUNDERSTORMS IN THE OVERNIGHT HOURS. STILL A GOOD AMOUNT OF LIGHTNING NW OF STL MOVING TO THE NE. ANOTHER BATCH OF STORMS MOVING OUT OVER LAKE MICHIGAN. FORECAST CONCERNS ARE THE PRECIP IN THE MORNING...AND WHERE CONVECTION WILL RESTART THIS AFTERNOON...IF ANYWHERE. SHORT TERM...TODAY THROUGH TONIGHT...MAIN UPPER LEVEL LOW STILL OUT OVER THE NRN PLAINS...AND ENERGY ASSOCIATED WITH THIS WEAKENING AS IT STRETCHES OUT A BIT TO THE NORTH AND WEST OF FA. DPTS SHOULD REBOUND NICELY ON THE BACKSIDE OF THE CONVECTION TODAY. CLOUDS AROUND WHATS LEFT OF THE THUNDERSTORMS ALREADY DISSIPATING. THINK THAT THE DAY WILL BE ABLE TO WARM UP A BIT...THOUGH VERY LITTLE HEATING WILL BE NECESSARY TO BREAK THROUGH ANY INVERSION THAT SETS UP THIS MORNING. AS A RESULT...WINDS SHOULD MIX DOWN FROM MIDLEVELS WITH GUSTS IN EXCESS OF 35 KTS THIS AFTERNOON. H85 TEMPS AROUND 20C+ WILL MAKE THE 90S POSSIBLE AGAIN TODAY. HOWEVER...REMNANTS OF THE SHORTWAVE MOVING ACROSS THE AREA THIS AFTERNOON...OR ANY REMAINS OF AN OUTFLOW BOUNDARY WILL BE NECESSARY TO PROVIDE SOME FORCING FOR THE THUNDERSTORMS TO REFIRE THIS AFTERNOON. THE 4KM WRF KEPT ILX CWA DRY THROUGH 22Z AT TIME OF ZONE ISSUANCE...THOUGH SWODY1 ALSO MENTIONS THE LOW LEVEL CONFLUENCE ALONG AN AXIS THAT SWEEPS THROUGH THE ERN PORTIONS OF THE FA. KEPT CHANCES IN FOR THE AFTERNOON...NOT ONLY FOR THE FACT THAT WE REMAIN IN A SLIGHT RISK...BUT THERE ARE TOO MANY INGREDIENTS IN PLACE TO RULE IT OUT...AND FOR ISC PURPOSES AS WELL. LONG TERM...MONDAY THROUGH SATURDAY...UPPER LEVEL RIDGING OVER THE ERN CONUS WILL BE THE MAIN CONCERN FOR THE LONG TERM. SOUTHWESTERLY FLOW CONTINUES AS THE CWA SITS RIGHT ON THE BORDER BETWEEN LIGHT FLOW ALOFT UNDER THE RIDGE...AND THE AREA WHERE SHORTWAVES THREATEN OFF AND ON THUNDERSTORMS. AS A RESULT...LEFT THE ONGOING 30 POP IN THE EXTENDED AS TYPICAL SUMMER PATTERN MAKES MORE DETAIL IN THE LONG TERM PROBLEMATIC. THAT BEING SAID...THINK THE TEMPERATURES ARE UNDERDONE...AND WILL CONTINUE THE TREND TO BRING THEM UP. MOS HAS BEEN GOING UP WITH EACH ISSUANCE...AND HAS BEEN UNDERCUTTING THE TEMPS AS WELL. CLIMATOLOGY HAS TEMPS NEAR 80...BUT WITH SUCH WARM AIR ALOFT...PLENTY OF SUNSHINE...AND SSW FLOW HOLDING CONTROL...THINK THE MOS IS BEING PULLED DOWN IN A BIG WAY BY THE CLIMO 80. WILL CONTINUE TO WARM THE GRIDS AS FORECAST SHOULD BE WARMER FOR A WHILE. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HARDIMAN/HJS
Hazardous weather outlook, Jun 5, 11:16 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1116 AM CDT SUN JUN 5 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-052215- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1116 AM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TODAY. SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED LATE THIS MORNING WEST OF I-55 WILL BRING THE THREAT OF SOME GUSTY WINDS AND PERHAPS SMALL HAIL AS THEY MOVE RAPIDLY NORTH AND EASTWARD. HOWEVER... AS A WEAK COLD FRONT APPROACHES THE AREA THIS AFTERNOON... MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP. THE PRIMARY THREAT FOR THIS AFTERNOON WILL BE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... WITH A LESSER THREAT FOR LARGE HAIL. DRIER AIR MOVING IN ALOFT THIS AFTERNOON MAY REDUCE THE SEVERE WEATHER THREAT WEST OF I-55... ALSO THE BEST INSTABILITY APPEARS TO MAINLY BE FOCUSED EAST OF ILLINOIS. AS SUCH... IT APPEARS THE BEST THREAT FOR SEVERE WEATHER IN CENTRAL ILLINOIS WILL MAINLY BE EAST OF I-55 LATER THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR ORGANIZED THUNDERSTORMS WILL INCREASE AGAIN ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS LATE WEDNESDAY AND CONTINUE INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... ROUGHLY FROM 200 PM UNTIL 800 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:01 AM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 38 min |
| Jun 5, 6:59 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Jun 5, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 37 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.